Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

What causes leg cramps?

User rating for this question
Very Good
Answered by

Nephrologist
Practicing since : 1996
Answered : 328 Questions
Question
leg cramps indicate- water and electrolyte imbalance. - you have to test for blood levels of vit D, Calcium, Phosphorus, Sodium and Potassium.
Is INBALANCE "usually" due to insuffiency of above or too much??
very foamy urine indicated protein loss in urine or urine infection- can be confirmed by urine routine examination"
Would be too much or too little protein in diet??
I have 15% function
Posted Thu, 14 Aug 2014 in Kidney Conditions
 
 
Answered by Dr. Ravi Bansal 19 hours later
Brief Answer:
dietary protein in Kidney disease

Detailed Answer:


Hi,

Leg cramps are usually due to deficiency of potassium, water or calcium, very high phosphorus levels cn cause muscle pain and weakness. PTH- parathyroid hormone excess also leads to muscular weakness.

Protein loss in urine > 1gm/24 hrs urine collection can lead to frothy urine. Dietary protein intake will not affect urine excretion of protein. urine excretion of protein is a function of kidney damage. Diet protein should be 0.8gm/kg/day

15% function or a gfr of 15 ml is quite low.

The decision for dialysis will depend on the fact that whether you have any symptoms like poor appetite, weakness and breathlessness on exersion. If symptoms are present dialysis should be started .

Best wishes.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor